IUBio Biosequences .. Software .. Molbio soft .. Network News .. FTP

*St. John's Wort and Sexual Function*

Thank You j_rose_oo at hotmail.com
Fri Feb 19 13:49:18 EST 1999


On Fri, 12 Feb 1999 19:31:43 -0500, Marcello Spinella
<marshmallow at earthlink.net> wrote:

>Hello
>
>Many pharmaceutical antidepressants, particularly the SSRIs, have
>adverse effects on sexual functioning in males and females.

Sure.
>
>I am wondering if anyone out there (male or female) who has taken St.
>John's Wort for some period of time has had any changes in their sexual
>function.
>
>The things I would be interested in are:
>
>1. Approximately how long you have been/are taking it (days, weeks,
>months, etc.)

I'm talking about Prozac. I took it for almost 5 months
>
>2. Did it hinder, improve, or not effect sexual functioning?

It HINDERED it.
>
>3. What did it affect? e.g.:
>        a. desire for sex
>        b. physical arousal (erection, vaginal secretions)
>        c. ability to reach orgasm

It affected almost the three, that is, I don't know if I had the
ability to reach orgasm when I didn't have a desire for sex!
>
>4. What condition are you taking it to treat?

My doctor described it as "Depression" per se.
>
>5. Are you taking any other prescription or recreational drugs.

No.
>
>This is only an informal poll, but I would greatly appreciate any
>anecdotes people may have since little or none seems to be written on
>this in the clinical literature. All responses are strictly
>confidential. No identification is needed. Thanks!

Welcome!
>
>Sincerely,
>Marcello Spinella, Ph.D.
>marshmallow5 at yahoo.com
>




More information about the Neur-sci mailing list

Send comments to us at biosci-help [At] net.bio.net